Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 327, NWS North Platte, NE

October 6, 20114 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Oct 6, 2011, 6:37 PM MDT for 4 counties in Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 6, 2011, 6:37 PM MDT (00:37 UTC)
Expired
Oct 6, 2011, 7:15 PM MDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Arthur County, NE, Keith County, NE, McPherson County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 6, 2:32 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1031 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1031 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1829 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
459 m²/s²
Significant tornado parameter
0.4
Supercell composite
13.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WUUS53 KLBF 070037
SVRLBF
NEC005-101-117-135-070115-
/O.NEW.KLBF.SV.W.0327.111007T0037Z-111007T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM MDT THU OCT 6 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
  KEITH COUNTY IN SOUTHWEST NEBRASKA...
  WESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
  NORTHERN PERKINS COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 715 PM MDT/815 PM CDT/

* AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF BRULE...OR
  9 MILES SOUTHWEST OF OGALLALA...AND MOVING NORTH AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OGALLALA...ARTHUR...ROSCOE...EAGLE GULCH CAMPGROUND...LAKE VIEW
  CAMPGROUND...PAXTON...OTTER CREEK CAMPGROUND...KEYSTONE...
  LEMOYNE...HAYTHORN LAKE...BUCKTAIL LAKE...THREE MILE LAKE...DIAMOND
  BAR LAKE...SCHNICK LAKE...SAND BEACH LAKE...JENSEN LAKE...
  INTERSTATE 80 MILE MARKER 120...HIGHWAY 26 MILE MARKER 140...
  INTERSTATE 80 MILE MARKER 140 AND KINGSLEY DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4084 10206 4169 10188 4170 10120 4082 10142
TIME...MOT...LOC 0037Z 201DEG 44KT 4106 10178
WIND...HAIL 60MPH <.75IN

$$

BUTTLER
1 follow-up statement
784 
WWUS53 KLBF 070050
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM MDT THU OCT 6 2011

NEC135-070100-
/O.CAN.KLBF.SV.W.0327.000000T0000Z-111007T0115Z/
PERKINS NE-
650 PM MDT THU OCT 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PERKINS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4103 10201 4169 10188 4170 10120 4104 10137
TIME...MOT...LOC 0050Z 201DEG 44KT 4121 10170

$$

NEC005-101-117-070115-
/O.CON.KLBF.SV.W.0327.000000T0000Z-111007T0115Z/
KEITH NE-MCPHERSON NE-ARTHUR NE-
650 PM MDT THU OCT 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ARTHUR...
WESTERN MCPHERSON AND KEITH COUNTIES UNTIL 715 PM MDT/815 PM CDT/...

AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR OGALLALA...MOVING NORTH AT 50
MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  ARTHUR...PAXTON...OTTER CREEK CAMPGROUND...KEYSTONE...LEMOYNE...
  HAYTHORN LAKE...BUCKTAIL LAKE...THREE MILE LAKE...DIAMOND BAR
  LAKE...SCHNICK LAKE...SAND BEACH LAKE...JENSEN LAKE...KINGSLEY
  DAM...HIGHWAY 61 MILE MARKER 100...HIGHWAY 61 MILE MARKER 110...
  HIGHWAY 61 MILE MARKER 120...HIGHWAY 92 MILE MARKER 170...HIGHWAY
  92 MILE MARKER 180 AND HIGHWAY 61 MILE MARKER 130.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4103 10201 4169 10188 4170 10120 4104 10137
TIME...MOT...LOC 0050Z 201DEG 44KT 4121 10170
WIND...HAIL 60MPH 0.75IN

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 5:44 PM MDT, 53 minutes earlier.

Area forecast discussion, Oct 6, 5:44 PM MDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT THU OCT 6 2011

.UPDATE...
ALL THUNDERSTORMS WHICH FORM ALONG OR AHEAD OF A DRYLINE PUSHING
EAST THROUGH WRN AND NCNTL NEBRASKA TONIGHT WILL HAVE THE
POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 50KT.

A LINE OF STORMS WILL FORM NORTH AND SOUTH ACROSS NCNTL NEB WHICH
WILL MOVE SLOWLY EAST. THIS LINE OF STORMS SHOULD EXIT THE
FORECAST AREA BY 10Z WITH VFR THEREAFTER THROUGH FRIDAY AFTERNOON.

THE HRRR SUGGESTS A SECOND LINE OF SHOWERS FORMING AROUND 05Z
ACROSS WRN NEB. THIS LINE OF SHOWERS COULD ALSO PUSH EAST
OVERNIGHT AND FRIDAY MORNING BUT VFR IS EXPECTED WITH THIS AREA OF RAIN.

WINDS THROUGH 03Z...16035G50KT. 03Z-12Z...DECREASING TO 22015KT
WITH THE PASSAGE OF THE DRYLINE. WINDS INCREASE ACROSS NRN NEB
FRIDAY AFTERNOON TO 22030G40KT.

&&

.AVIATION...

&&

.PREV DISCUSSION... /ISSUED 300 PM CDT THU OCT 6 2011/

SYNOPSIS...
H5 ANALYSIS THIS MORNING INDICATING A VIGOROUS CLOSED LOW OVER SERN
OR WITH ANOTHER STRONG WAVE LOCATED OVER SRN NEVADA. A 90 KT JET
STREAK EXTENDED FROM SRN CA INTO CENTRAL AZ. AT THE SURFACE...LOW
PRESSURE CONTINUES TO DEEPEN THIS AFTERNOON OVER SERN WYOMING WITH
VERY STRONG WINDS OVER WESTERN AND NORTH CENTRAL NEBRASKA. AS OF 3
PM CDT...A PEAK GUST OF 53 MPH WAS RECORDED AT NORTH PLATTE WITH A
PEAK GUST OF 56 MPH AT IMPERIAL. TEMPERATURES WERE IN THE 70S AND
LOWER 80S AND SKIES WERE PARTLY TO MOSTLY CLOUDY.

DISCUSSION...

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...

FOR TONIGHT...H5 LOW WILL LIFT FROM WYOMING INTO THE WESTERN DAKOTAS
OVERNIGHT. SURFACE LOW PRESSURE WILL TRACK ACROSS THE PANHANDLE INTO
WRN SD. EAST OF THIS FEATURE...A LINE OF THUNDERSTORMS ANCHORED ON A
DRYLINE...WILL TRAVERSE THE FORECAST AREA LATER THIS EVENING.
ATTM...IT APPEARS THE GREATEST THREAT FOR SEVERE TSTMS WILL BE
ACROSS THE NORTHWEST IN PROXIMITY TO THE SURFACE LOW AND TRACK.
THESE AREAS...ROUGHLY OVER SHERIDAN...GRANT...WESTERN CHERRY AND
GARDEN COUNTIES WILL SEE THE BEST DIRECTIONAL SHEAR AND HIGHEST
PROBABILITY OF DISCRETE STORMS. THOUGH LARGE HAIL AND DAMAGING WINDS
WILL BE THE MAIN THREATS...CANNOT RULE OUT AN ISOLATED TORNADO IN
THESE AREAS GIVEN THE FAVORABLE LOW LEVEL HELICITY PARAMETERS THIS
EVENING. FURTHER SOUTH AND EAST...STORMS ARE EXPECTED TO CONGEAL
ALONG A DRYLINE TOWARD SUNDOWN. TORNADO THREAT WILL BE DIMINISHED
FURTHER EAST...AS STRONG DEEP LAYER SHEAR IS UNIDIRECTIONAL IN
NATURE. STORMS WILL BE FAST MOVING GIVEN THE 50 TO 70 KT H5
WINDS...SO DAMAGING WINDS WITH THE LINE WILL BE THE MAIN THREAT
ACROSS CENTRAL PORTIONS OF THE CWA. AS THE LINE MOVES INTO EASTERN
NEBRASKA OVERNIGHT...LESS FAVORABLE DYNAMICS WILL DIMINISH THE
SEVERE POTENTIAL FOR THE NORTHEASTERN CWA.

FOR FRIDAY AND FRIDAY NIGHT...INTENSE SUBSIDENCE BEHIND THE EXITING
DRYLINE AND CONVECTION WILL COMMENCE FRIDAY MORNING. VERY DRY BL
RELATIVE HUMIDITY FRIDAY AFTERNOON WILL SIGNIFICANTLY INCREASE FIRE
CONCERNS. BASED ON DEW POINTS IN THE 20S AND FCST HIGHS IN THE
70S...RELATIVE HUMIDITIES WILL BOTTOM OUT IN THE 15 TO 20 PERCENT
RANGE LATE FRIDAY AFTERNOON. BASED ON THIS AND EXPECTED WINDS OF 15
TO 25 MPH FRIDAY AFTERNOON...WOULD NORMALLY ISSUE A FIRE WEATHER
WATCH FOR THIS PERIOD. HOWEVER...WET FUELS MAY BE AN ISSUE WITH RAIN
THAT IS EXPECTED TONIGHT AND WOULD LIKE THE EVENING CREW TO EVAL
RAIN COVERAGE AND MAKE THE CALL LATER TONIGHT. THIS WILL ALSO AVOID
CONFUSION WITH ANY CONVECTIVE WATCHES THAT MAY BE ISSUED THIS
EVENING...AS WELL AS OVERLAP WITH THE HIGH WIND WARNING WHICH
EXPIRES THIS EVENING AT 03Z. DRY CONDS WILL CONTINUE INTO FRIDAY
NIGHT FOR WESTERN AND NORTH CENTRAL NEBRASKA AS CONVECTION REMAINS
SOUTHEAST OF THE AREA INVOF OF A FRONTAL BOUNDARY ANCHORED FROM NRN
KS INTO ERN NEBR.

SATURDAY AND SUNDAY...UPPER LEVEL LOW PRESSURE WILL LIFT NORTH NORTHEAST
INTO WESTERN COLORADO SATURDAY AND SATURDAY NIGHT. EAST OF THIS
FEATURE...ISENTROPIC LIFT WILL INCREASE SIGNIFICANTLY ALONG THE
BEFORE MENTIONED FRONT...SPREADING NORTH SATURDAY AND SATURDAY NIGHT.
STRONG UPGLIDE AND LOW CONDENSATION PRESSURE DEFICITS WILL BE
FAVORABLE FOR WIDESPREAD SHOWERS SATURDAY IN THE SOUTH AND
EAST...THEN OVER THE REMAINDER OF THE CWA FOR SATURDAY EVENING AND
SATURDAY NIGHT. LIFT AND LOW LEVEL MOISTURE WILL REMAIN FAVORABLE
INTO SUNDAY AND SUNDAY EVENING WITH PRECIPITATION CHANCES CONTINUING
INTO EARLY MONDAY. DECIDED ON THE SLOWER NAM SOLN WHICH HAS BETTER
AGREEMENT WITH LAST NIGHTS ECMWF SOLN.

LONG TERM...MONDAY THROUGH THURSDAY...WEEKEND SYSTEM WILL TRACK EAST
MONDAY...FOLLOWED BY A SECONDARY TROUGH MIDWEEK. MOISTURE WILL
REMAIN ANCHORED ACROSS FAR EASTERN NEBRASKA AND AND POINTS EAST...SO
A DRY FCST WILL CONTINUE.

FIRE WEATHER...

A DRY LINE AND ATTENDANT SURFACE TROUGH WILL PUSH ACROSS WESTERN
NEBRASKA EARLY FRIDAY...USHERING SIGNIFICANTLY DRIER AIR BACK ACROSS
THE REGION.  STRONG MODEL CONSENSUS WOULD INDICATE MINIMUM RELATIVE
HUMIDITY VALUES OF LESS THAN 20 PERCENT FROM THE SOUTHERN PANHANDLE
NORTHEAST THROUGH CHERRY COUNTY.  WHILE RED FLAG RELATIVE HUMIDITY
CRITERIA MAY BE MET TOMORROW AFTERNOON ACROSS FIRE ZONES
204...206...210 AND WESTERN PORTIONS OF ZONE 208...WIND CRITERIA
WILL BE LESS CERTAIN.  BEHIND THE SURFACE TROUGH...MAXIMUM WIND
SPEED OF 20 MPH OR LESS IS LIKELY...WITH THE EXCEPTION OF NORTHERN
PORTIONS OF ZONE 204...WHERE WIND GUSTS MAY EXCEED 25 MPH FRIDAY
AFTERNOON.  DUE TO THE UNCERTAINTY...WILL FORGO A RFW AT THIS POINT
IN TIME...ESPECIALLY SINCE CONVECTION IS EXPECTED THIS AFTERNOON AND
TONIGHT...WHERE MEASURABLE RAINFALL IS POSSIBLE OVER THESE AREAS.

AVIATION...

TWO CONCERNS GOING FOR THE 18Z TAF ISSUANCE...THE FIRST IS THE
ONGOING GUSTY WIND.  STRONG SOUTHERLY WINDS WILL CONTINUE TO
INCREASE THIS AFTERNOON ACROSS ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA...WITH GUST POTENTIAL OF GREATER THAN 40KTS AT BOTH THE
KLBF AND KVTN TERMINALS.  THE SECOND CONCERN REVOLVES AROUND SEVERE
THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND EARLY EVENING.  A
SURFACE LOW CONTINUES TO DEEPEN ACROSS THE EASTERN PLAINS OF
COLORADO AND WYOMING EARLY THIS AFTERNOON.  WITH MOISTURE INCREASING
AHEAD OF THIS LOW...STORMS WILL DEVELOP FIRST ACROSS THE HIGH
PLAINS...THEN DRIFT INTO A MORE FAVORABLE ENVIRONMENT OVER WESTERN
NEBRASKA.  ISOLATED SUPERCELLS MAY BE POSSIBLE ACROSS NORTHWEST
NEBRASKA AFTER 21Z AS SUGGESTED BY THE HRRR...THEN FURTHER STORM
DEVELOPMENT IS LIKELY FURTHER SOUTH AND EAST ALONG A EASTWARD
PROGRESSING DRYLINE.  THE STORMS SHOULD CONGEAL INTO A LINE THAT
WILL QUICKLY PUSH EAST ACROSS THE REGION.  USING NEAR TERM MODEL
SOLUTIONS...STORMS WOULD IMPACT THE VTN AND/OR LBF TERMINAL SHORTLY
AFTER 00Z TONIGHT WITH HAIL AND STRONG WIND GUSTS BEING THE PRIMARY
THREAT.  WITH THE QUICK MOVING NATURE OF THIS LINE OF STORMS...WOULD
EXPECT A RETURN TO VFR BEFORE OR SHORTLY AFTER 09Z TONIGHT AS DRIER
AIR WORKS IN FROM THE WEST.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR
NEZ004>006-008-009-022>027-035>038-056>059-069>071-094.

WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NEZ007-010-028-
029.

&&

SHORT TERM/EXTENDED...CLB
AVIATION...CDC
Hazardous weather outlook, Oct 6, 2:49 PM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CDT THU OCT 6 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-072100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
349 PM CDT THU OCT 6 2011 /249 PM MDT THU OCT 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SURFACE LOW PRESSURE ACROSS EASTERN COLORADO WILL CONTINUE TO
DEEPEN AND MOVE NORTHEAST ACROSS WESTERN NEBRASKA THOUGH THE
EVENING.  IN RESPONSE A TIGHT PRESSURE GRADIENT CONTINUES OVER
WESTERN NEBRASKA WITH SOUTHERLY WINDS OF 35 TO 45 MPH WITH GUSTS
TO AROUND 60 MPH EXPECTED THROUGH 10 PM CDT. A HIGH WIND WARNING HAS
BEEN ISSUED FOR MOST OF WESTERN NEBRASKA. ACROSS NORTH CENTRAL
NEBRASKA...A WIND ADVISORY HAS BEEN ISSUED WHERE WIND GUSTS IN
EXCESS OF 40 MPH MAY BE POSSIBLE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE WEST OF A
LINE FROM AINSWORTH TO BROKEN BOW LATE THIS EVENING AND TONIGHT. A
LINE OF THUNDERSTORMS HAS DEVELOPED OVER WESTERN NEBRASKA LATE
THIS AFTERNOON AND IS EXPECTED TO SPREAD EAST OVERNIGHT.
INDIVIDUAL STORMS WILL QUICKLY PUSH NORTH NORTHEAST AND BE ABLE
TO PRODUCE DAMAGING THUNDERSTORM WINDS WITH LARGE HAIL. AN
ISOLATED TORNADO IS POSSIBLE ACROSS NORTHWEST NEBRASKA THROUGH
EARLY EVENING...GENERALLY WEST AND NORTH OF A MERRIMAN TO
ELLSWORTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS MAY BE POSSIBLE FRIDAY AFTERNOON AND EVENING ALONG AND EAST
OF AN O'NEILL TO MASON CITY LINE. STRONG THUNDERSTORM WIND GUSTS
AND HAIL WILL BE THE PRIMARY THREAT FROM THE STORMS FRIDAY.

EXTREME FIRE BEHAVIOR MAY BE POSSIBLE ALONG AND WEST OF A
AINSWORTH TO STOCKVILLE LINE ON FRIDAY AFTERNOON. WIND GUSTS
EXCEEDING 20 MPH WILL COMBINE WITH DRY ATMOSPHERIC CONDITIONS AND
CURED FUELS TO PROMOTE EXTREME FIRE GROWTH. A RED FLAG WARNING
MAYBE NEEDED FRIDAY AFTERNOON. THOSE PLANNING HARVESTING
OPERATIONS NEED TO CONTINUE TO EXERCISE CAUTION.

THUNDERSTORMS WILL CONTINUE OVER WESTERN AND NORTH CENTRAL
NEBRASKA AS AN UPPER LEVEL STORM SYSTEM EJECTS OUT OF THE FOUR
CORNERS AREA SATURDAY THROUGH MONDAY. STORMS WILL BE CAPABLE OF
HEAVY RAINFALL SOUTH AND EAST OF A LINE FROM VALENTINE TO
OGALLALA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY ACROSS NORTHWEST
NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

In the hours before

Local storm report, Oct 6, 6:13 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     NON-TSTM WND GST VALENTINE               42.87N 100.55W
10/06/2011  M58 MPH          CHERRY             NE   ASOS

&&

BTAYLOR
Special weather statement, Oct 6, 6:13 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
713 PM CDT THU OCT 6 2011

NEZ036-057-059-070100-
KEITH NE-LINCOLN NE-MCPHERSON NE-
713 PM CDT THU OCT 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR MCPHERSON...NORTHWESTERN LINCOLN
AND EASTERN KEITH COUNTIES UNTIL 800 PM CDT/700 PM MDT/...

AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SUTHERLAND...OR 22 MILES WEST OF NORTH
PLATTE...MOVING NORTH AT 55 MPH.

HAIL UP TO A HALF AN INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TRYON...
  DIAMOND BAR LAKE...
  SCHNICK LAKE...
  HIGHWAY 97 MILE MARKER 10...
  HIGHWAY 97 MILE MARKER 20...
  HIGHWAY 92 MILE MARKER 200...
  HIGHWAY 97 MILE MARKER 40...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BUTTLER
Local storm report, Oct 6, 6:14 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
714 PM CDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HIGH SUST WINDS  AINSWORTH               42.55N 99.86W
10/06/2011  M40 MPH          BROWN              NE   AWOS

&&

BTAYLOR
Local storm report, Oct 6, 6:24 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
724 PM CDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             MERRIMAN                42.92N 101.70W
10/06/2011  M1.50 INCH       CHERRY             NE   FIRE DEPT/RESCUE

            QUARTER TO PING BALL SIZED HAIL OCCCURED IN MERRIMAN.
            RESCUE UNIT REPORTED HIGHWAY GREEN FROM STRIPPED LEAVES.

&&

CARMEL
Local storm report, Oct 6, 6:25 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
725 PM CDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     NON-TSTM WND GST BROKEN BOW              41.41N 99.64W
10/06/2011  M58.00 MPH       CUSTER             NE   ASOS

0333 PM     NON-TSTM WND GST BROKEN BOW              41.41N 99.64W
10/06/2011  M58.00 MPH       CUSTER             NE   ASOS

0345 PM     NON-TSTM WND GST IMPERIAL                40.52N 101.64W
10/06/2011  E61.00 MPH       CHASE              NE   ASOS

0355 PM     HIGH SUST WINDS  THEDFORD                41.98N 100.57W
10/06/2011  M44.00 MPH       THOMAS             NE   ASOS

0355 PM     HIGH SUST WINDS  4 ENE JOHNSTOWN         42.59N 99.99W
10/06/2011  M40.00 MPH       BROWN              NE   AWOS

            KANW AWOS SITE

0400 PM     NON-TSTM WND DMG 3 E NORTH PLATTE        41.13N 100.71W
10/06/2011                   LINCOLN            NE   NWS EMPLOYEE

            HIGH WINDS BENT 4 SHEETS OF METAL FLASHING APPROXIMATELY
            30 DEGREES FROM A DUMPSTER DOOR. TIME IS APPROXIMATE.

0403 PM     NON-TSTM WND GST 4 E NORTH PLATTE        41.13N 100.70W
10/06/2011  M59.00 MPH       LINCOLN            NE   ASOS

            ASOS MEASUREMENT

0403 PM     NON-TSTM WND GST 4 E NORTH PLATTE        41.13N 100.70W
10/06/2011  M590 MPH         LINCOLN            NE   ASOS

            ASOS MEASUREMENT

0416 PM     NON-TSTM WND DMG 3 E NORTH PLATTE        41.13N 100.71W
10/06/2011                   LINCOLN            NE   NWS EMPLOYEE

            HIGH WINDS...4 SHEETS OF METAL FLASHING ON DUMPSTER DOOR
            BENT OUTWARD ABOUT 30 DEGREES.

0424 PM     NON-TSTM WND GST BROKEN BOW              41.41N 99.64W
10/06/2011  M52.00 MPH       CUSTER             NE   ASOS

0435 PM     HIGH SUST WINDS  3 E BIG SPRINGS         41.07N 102.01W
10/06/2011  M51.00 MPH       KEITH              NE   MESONET

            UNION PACIFIC SITE 196

0441 PM     NON-TSTM WND GST 10 ESE CHAPPELL         41.04N 102.29W
10/06/2011  M62.00 MPH       DEUEL              NE   DEPT OF HIGHWAYS

0451 PM     NON-TSTM WND GST BIG SPRINGS             41.04N 102.30W
10/06/2011  M58.00 MPH       DEUEL              NE   DEPT OF HIGHWAYS

0451 PM     HIGH SUST WINDS  5 E IN 80 MILE MARKER 9 41.04N 102.30W
10/06/2011  M45.00 MPH       DEUEL              NE   DEPT OF HIGHWAYS

0543 PM     NON-TSTM WND GST KINGSLEY DAM            41.21N 101.66W
10/06/2011  M61.00 MPH       KEITH              NE   TRAINED SPOTTER

            SUSTAINED WINDS AT TIME OF REPORT WERE 46 MPH. SPOTTER
            REPORTED HUGE PLUMES OF DUST AND SAND BEING LIFTED INTO
            THE AIR.

0545 PM     NON-TSTM WND GST VALENTINE               42.87N 100.55W
10/06/2011  M53.00 MPH       CHERRY             NE   ASOS

0551 PM     NON-TSTM WND GST BROKEN BOW              41.41N 99.64W
10/06/2011  M54.00 MPH       CUSTER             NE   ASOS

0551 PM     HIGH SUST WINDS  10 ESE CHAPPELL         41.04N 102.29W
10/06/2011  M41.00 MPH       DEUEL              NE   DEPT OF HIGHWAYS

0555 PM     NON-TSTM WND GST AINSWORTH               42.55N 99.86W
10/06/2011  M54.00 MPH       BROWN              NE   AWOS

0555 PM     NON-TSTM WND GST THEDFORD                41.98N 100.57W
10/06/2011  M55.00 MPH       THOMAS             NE   AWOS

0622 PM     TSTM WND GST     MERRIMAN                42.92N 101.70W
10/06/2011  E70.00 MPH       CHERRY             NE   PUBLIC

            ESTIMATED 60 TO 70 MPH WINDS COMBINING WITH PEA SIZE HAIL
            AND VERY HEAVY RAIN.

0631 PM     NON-TSTM WND GST ELLSWORTH               42.06N 102.29W
10/06/2011  M53.00 MPH       SHERIDAN           NE   MESONET

            REPORT FROM NEDOR SITE ON HIGHWAY 2 AT ELSWORTH.

0635 PM     HIGH SUST WINDS  THEDFORD                41.98N 100.57W
10/06/2011  M45.00 MPH       THOMAS             NE   AWOS

            MEASURED BY THEDFORD AWOS SITE.

0642 PM     NON-TSTM WND GST VALENTINE               42.87N 100.55W
10/06/2011  M58.00 MPH       CHERRY             NE   ASOS

0655 PM     NON-TSTM WND GST AINSWORTH               42.55N 99.86W
10/06/2011  M58.00 MPH       BROWN              NE   AWOS

0655 PM     HIGH SUST WINDS  AINSWORTH               42.55N 99.86W
10/06/2011  M40.00 MPH       BROWN              NE   AWOS

0659 PM     TSTM WND GST     10 SSW MERRIMAN         42.79N 101.78W
10/06/2011  E50.00 MPH       CHERRY             NE   PUBLIC

            PEA SIZE HAIL AND VERY HEAVY RAIN ALSO OCCURRING AT TIME
            OF THIS REPORT.

0705 PM     HAIL             MERRIMAN                42.92N 101.70W
10/06/2011  M1.50 INCH       CHERRY             NE   FIRE DEPT/RESCUE

            QUARTER TO PING BALL SIZED HAIL OCCCURED IN MERRIMAN.
            RESCUE UNIT REPORTED HIGHWAY GREEN FROM STRIPPED LEAVES.

0707 PM     HAIL             MERRIMAN                42.92N 101.70W
10/06/2011  M1.50 INCH       CHERRY             NE   PUBLIC

            VERY HEAVY RAIN AND WIND GUSTS ALSO REPORTED.

&&

CARMEL
Local storm report, Oct 6, 6:30 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
730 PM CDT THU OCT 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     NON-TSTM WND GST 4 WSW BIG SPRINGS       41.04N 102.15W
10/06/2011  M59 MPH          DEUEL              NE   CO-OP OBSERVER

&&

JAHSENMA

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 6:01 PM MDTTornado WarningLBFCherry29 min
Oct 6, 7:07 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson, Thomas38 min
Oct 6, 7:15 PM MDTSevere Thunderstorm WarningLBFArthur, Keith, McPherson45 min
Oct 6, 7:40 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas50 min
Oct 6, 8:06 PM MDTSevere Thunderstorm WarningLBFCherry, Hooker39 min
Oct 6, 8:30 PM MDTSevere Thunderstorm WarningLBFCherry45 min
Oct 6, 9:17 PM MDTSevere Thunderstorm WarningLBFCherry, Keya Paha43 min
Oct 7, 2:50 AM MDTWind AdvisoryLBFBrown, Cherry, Keya Paha, Sheridan12 hr
Oct 7, 3:07 AM MDTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Cherry, Deuel and 12 more15 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.